Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Hi. My name is***** How long ago did this ingestion of the coumatetralyl happen? This is a Vitamin K antagonist that causes internal bleeding. It is something that if enough is consumed can definitely cause a fatal situation to develop. When I have toxicities where a Vitamin K antagonist is involved, I will always recommend getting to your vet / an ER clinic ASAP to have them induce vomiting and to give activated charcoal to reduce the amount that is absorbed. This decreases the toxic amount that gets into their system. Then I will always start the antidote for it - Vitamin K1. This poison has an antidote and I just don't want to chance it and assume that a toxic dose wasn't consumed or that "enough" was vomited back up.
Inducing vomiting can be done successfully at home with some pets. Here is a link on it.
If a veterinarian is 30 minutes away, it is still something that getting to them is very, very much advised. Some dogs don't vomit at home and this takes more time away from inducing vomiting successfully. I will again recommend activated charcoal and the Vitamin K1 as again it is the antidote.
Here is a good link on this type of poison and what it can do.